MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYTSIS NON IMP
Catalog Number CS-22142-CF
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Headache (1880); Muscle Weakness/Atrophy (1967); Pain (1994); Blurred Vision (2137)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "on (b)(6), he began to experience symptoms of malaise, loss of appetite, joint pain, and generalized weakness.Im dexamethasone + diclofenac was administered.Two days later, on (b)(6), he began to experience diplopia, headache, blurred vision, and gait disturbances, and his pruritus worsened.On (b)(6) 2025, he was admitted to the icu for monitoring due to the risk of ventilatory deterioration.On (b)(6) 2025, plasmapheresis was decided, leading to the installation of a right femoral mahurkar catheter.On (b)(6) 2025, the patient presented with a severely elevated leukocyte count and neutrophilia, in addition to compromised kidney function.To rule out an ongoing infection, blood cultures, a chest x-ray, and urinalysis + gram stain were ordered, and a temperature curve was monitored.Antibiotics were not started at this time due to hemodynamic stability." the patient's current condition is reported as "critical".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Clinical and medical affairs (cma) was consulted as part of this investigation.Cma stated, "review of the reported event indicates that the patient was in a severely compromised clinical state at the time of catheter placement, including neurological deterioration, icu admission, and multiple risk factors for infection.Bloodstream infection was confirmed by cultures (mrsa and klebsiella) and classified as a hospital-acquired infection by the treating institution's infection control committee.Device ifu specifies that the preferred insertion site is the right internal jugular vein, with alternative options in jugular or subclavian locations if necessary.Femoral (inguinal) vein access, as used in this case, is not a recommended insertion site and carries a higher risk of contamination.The use of a non-recommended insertion site, combined with the patient's baseline condition and prolonged hospitalization, represents a significant confounding factor.Based on current evidence, this event does not indicate a device malfunction.The infection is most likely attributable to patient susceptibility and the use of a high-risk insertion site outside the ifu recommendations.Accordingly, the complaint is assessed as not device-related and more consistent with clinical practice deviation rather than a product performance issue." a device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit states, "note: the preferred insertion site for central venous catheters is the right internal jugular vein.Other options include the right external jugular vein, left internal and external jugular vein.Subclavian access should be used only when no other upper extremity or chest-wall options are available." the complaint of catheter related infection could not be confirmed based on the information provided and consultation with clinical and medical affairs (cma).Although cma did confirm the report of a bloodstream infection based on the cultures that were tested from the patient, it could not be confirmed that the infection was the result of the catheter.Cma continued by stating, "the use of a non-recommended insertion site, combined with the patient's baseline condition and prolonged hospitalization, represents a significant confounding factor.Based on current evidence, this event does not indicate a device malfunction.The infection is most likely attributable to patient susceptibility and the use of a high-risk insertion site outside the ifu recommendations.Accordingly, the complaint is assessed as not device-related and more consistent with clinical practice deviation rather than a product performance issue." therefore, based on the information provided, the complaint of catheter related infection cannot be confirmed and the root cause cannot be determined as there are multiple confounding factors that may have resulted in this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22726658
Report Number3006425876-2025-00730
Device Sequence Number12848174
Product Code MPB
UDI-Device Identifier00801902100184
UDI-Public(01)00801902100184(11)240227(17)251128(10)71F24B1061(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/28/2025
Device Catalogue NumberCS-22142-CF
Device Lot Number71F24B1061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age57 YR
Patient SexMale